Document Detail


Sarcoidosis as an adverse effect of tumor necrosis factor inhibitors.
MedLine Citation:
PMID:  22527429     Owner:  NLM     Status:  In-Data-Review    
Abstract/OtherAbstract:
Background: Tumor necrosis factor inhibitors are valuable tools for dermatologists. As their use increases, rare adverse events are more likely to be encountered. Objective: We describe one patient who developed sarcoidosis while being treated for psoriasis with etanercept. We sought to review to previously reported cases and further characterize the nature of this reaction. Methods: A literature search was performed with the key words "sarcoidosis, sarcoid, etanercept, infliximab, adalimumab, granulomatous, and drug reaction." All relevant cases in the English language were included and evaluated for demographic data, duration of therapy prior to developing sarcoid, duration of sarcoid signs/symptoms, treatments used and time to resolution after discontinuation of the drug. Results: Including the present case, there are 34 cases of sarcoidosis developing during anti-tumor necrosis factor therapy. All previously reported cases were patients with a primarily rheumatologic diagnosis. In all but one case, discontinuation of the drug resulted in complete resolution of symptoms. The lung and surrounding lymph nodes were the areas most commonly affected. The average amount of time between initiation of therapy and onset of symptoms was 22 months. The average time to resolution of symptoms after discontinuation of the drug was 5.2 months. Limitations: This is a retrospective case review. Conclusions: These data indicated that sarcoid is a possible adverse effect of tumor necrosis factor inhibitor therapy that should be noted by dermatologists using these drugs. While it has been reported in the rheumatology literature, it may be under-recognized by dermatologists. J Drugs Dermatol. 2012;11(5):609-612.
Authors:
Shelley Cathcart; Naveed Sami; Boni Elewski
Related Documents :
23948449 - Twelve years of msome and imsi: a review.
3816069 - Osteomas of the temporal bone: a report of three cases.
23252719 - Facial blanching due to neurotoxins: proposed mechanisms.
23748929 - Tension pneumocephalus: a case report with review of literature.
22339469 - Lacrimal gland lymphangioma: report of a case and review of literature.
22858789 - Sclerosing angiomatoid nodular transformation (sant) of the spleen: case report and rev...
8070169 - Dermatomyositis in a patient with malignant melanoma.
3245129 - Chlorine poisoning at the swimming pool revisited: anatomy of two minidisasters.
17027319 - Delayed deaths after vascular traumatism: two cases.
Publication Detail:
Type:  Journal Article    
Journal Detail:
Title:  Journal of drugs in dermatology : JDD     Volume:  11     ISSN:  1545-9616     ISO Abbreviation:  J Drugs Dermatol     Publication Date:  2012 May 
Date Detail:
Created Date:  2012-04-24     Completed Date:  -     Revised Date:  -    
Medline Journal Info:
Nlm Unique ID:  101160020     Medline TA:  J Drugs Dermatol     Country:  United States    
Other Details:
Languages:  eng     Pagination:  609-12     Citation Subset:  IM    
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Descriptor/Qualifier:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine


Previous Document:  Diclofenac sodium 3% gel for the management of actinic keratosis: 10+ years of cumulative evidence o...
Next Document:  Improved Texture and Appearance of Human Facial Skin After Daily Topical Application of Barley Produ...